Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Why am I getting painless throbbing sensation on side of calf?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Lately, at night, I get a painless throbbing sensation on the side of my calf. Left leg. Always the same place, always painless, but like bubbles are bursting in my vein...
Posted Sat, 1 Dec 2012 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 4 hours later
Thanks for posting your query.

Usually a vein protrudes or pulses because of increased blood flow to the area. This can include physical activity and it doesn't necessarily have to be strenuous.

Second thing might be varicose veins, they can throb and are fairly benign.

Third possibility might be muscle spasm as they can appear as a throbbing vein.

I advice you to consult an orthopadician nearby for detailed examination and take his/her advice to put your mind at rest but I think you'll find that it really is nothing serious.

Hope I have answered your query. Let me know if you have any more concerns.

Wishing you good health....
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor